MAUDE Adverse Event Report: BAUSCH + LOMB SOFPORT AO INTRAOCULAR LENS

BAUSCH + LOMB SOFPORT AO INTRAOCULAR LENS
Model Number LI61AO
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Integrity Problem (2978)
Health Effect - Clinical Codes Corneal Scar (1793); Visual Impairment (2138); Eye Pain (4467)
Date of Event 11/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the reporter, device was discarded and is not available for evaluation.A device history record (dhr) review did not find any non-conformities or anomalies related to this event.The trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, user related factors such as loading or handling techniques) and/or procedural factors (such as lens and inserter interaction) may have caused or contributed to this event.
 
Event or Problem Description
Reportedly, after implantation of an intraocular lens (iol) into the left eye it was discovered that iol haptics were bent.The surgeon attempted to straighten the haptics and during the process the iol flipped over and scratched the cornea.On post-op visit it was discovered that lens had shifted causing pain and visual problems for the patient.The lens was explanted 3 days post implant due to lens dislocation and extruded lens in the anterior chamber.A vitrectomy was performed, and the lens was replaced with another iol of the same model and diopter.
 
Event or Problem Description
Additional information was received indicating the patient had a capsule rupture that occurred during cataract emulsification prior to the iol being placed.Therefore the lens was implanted in the sulcus.In the surgeons opinion the likely cause of this event is the kinked haptic in two locations leading to lens instability and subsequent dislocation in the anterior chamber.
 
Additional Manufacturer Narrative
G4: added udi.

Brand Name
SOFPORT AO INTRAOCULAR LENS
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key16042553
Report Number0001313525-2022-00190
Device Sequence Number4897067
Product Code HQL
UDI-Device Identifier10757770474216
UDI-Public(01)10757770474216(17)250131
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P910061
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberLI61AO
Device Catalogue NumberLI61AOR1500
Device Lot Number4041711
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/23/2022
Supplement Report FDA Received Date03/08/2023
03/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EASY LOAD INJECTOR.PROVISC.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale